Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 96, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 23, 2002, 12:30 PM MDT for Lincoln County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2002, 12:30 PM MDT (18:30 UTC)
- Expired
- Jun 23, 2002, 1:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 231830
SVRABQ
NMC027-231915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1230 PM MDT SUN JUN 23 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 115 PM MDT
* AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES WEST OF PICACHO...OR ABOUT 18 MILES
EAST OF RUIDOSO...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR PICACHO AT 105 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3337 10541 3332 10542 3331 10530 3314 10530
3315 10490 3338 10490What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:20 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 23, 10:20 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1020 AM MDT SUN JUN 23 2002 PLENTY OF SMOKE/HAZE IN THE ATMOSPHERE ON MY DRIVE IN. SATELLITE PICTURES VERIFY THIS WITH THE SMOKE WIDESPREAD ACROSS THE NORTHERN HALF OF THE CWA. PILOT AND SURFACE REPORTS INDICATED SOME AREAS DOWN TO LESS THEN 2 MILES. WILL ADD IN HAZY/SMOKY WORDING TODAY/THIS AFTERNOON AND MAINTAIN THE HAZY CONDITIONS INTO MONDAY. EARLY MORNING CONVECTION HAS WANED...HOWEVER ISOLATED ACTIVITY IS EXPECTED TO DEVELOP LATER THIS AFTERNOON OVER THE SOUTH CENTRAL MOUNTAINS FIRST AND THEN SPREAD NORTHWARD ALONG THE SPINE OF THE CENTRAL MOUNTAIN CHAIN. 15Z RUC INDICATES ISOLATED CONVECTION OVER THE CONTINENTAL DIVIDE LATE IN THE DAY. THIS SEEMS PLAUSIBLE WITH ENOUGH MOISTURE TRAPPED UNDER THE BUILD RIDGE WILL ADD 10S TO COVER THIS. LOWERED SURFACE WINDSIN THE WEST FROM 10-20 TO 10-15 MPH. EASTERN PALINS NEAR BREEZY CONDITIONS THROUGH THE AFTN. TEMPS LOOK OK...NICE AND HOT. .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:52 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.